Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Took norethisterone. Started bleeding after periods. Is this a side effect of medicine?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
I took Norethisterone recently as I was going on holiday, ive taken them before with no problems. I finished taking them and had a period which was normal. Now 18 days later I have started bleeding again, no cramps ect and its like the end of a period as in the blood is quite brown, is this a side affect or do I need to see my doctor?
Posted Fri, 19 Oct 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Sree Gouri SR 50 minutes later
Hi,
Thanks for the query.

Usually after completion of norethisterone tablets most of the women will have regular periods.
But in some women it can alter the next menstrual cycles.
So, possibly this bleeding could be because of alteration of the hormone levels by the tablets.
It can possibly subside in few days.
If the bleeding continues or if you get inter menstrual bleeding in the next also better to consult gynecologist once and get evaluated.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Took norethisterone. Started bleeding after periods. Is this a side effect of medicine? 14 minutes later
Thank you, that has helped. Just wanted to check tho that intercourse wouldn't have caused the bleeding. I also have a new partner who's well endowded, i had a little pain and the bleeding started 2 days later or do you think it is more than likely the tablets i took to stop my periods. Thank you.
 
 
Answered by Dr. Sree Gouri SR 17 hours later
Hi,
Sometimes post coital tear can occur after intercourse which can lead to pain and bleeding.
But usually that will happen immediately after the act. Rarely if the clotted blood on the tear dislodges after 2 days bleeding can occur.
So if the pain and bleeding are persisting better to consult gynecologist once to get examined and to rule out this possibility.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor